Wyoming, 2018High Wind in Wyoming, January 30 to 31, 2018
January 30 to 31, 2018 · NWS CYS · 41 events in 10 counties and zones
Very strong west winds developed across portions of south central and southeast Wyoming. Frequent gusts of 60 to 80 mph were observed.
Every event with a place to put it; 41 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 41
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very strong west winds developed across portions of south central and southeast Wyoming. Frequent gusts of 60 to 80 mph were observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jan 29, 10:03 PM MST, 4 hours 17 minutes earlier.
Area forecast discussion, Jan 29, 10:03 PM MST, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1003 PM MST Mon Jan 29 2018
.SHORT TERM...(This evening through Wednesday)
Issued at 200 PM MST Mon Jan 29 2018
Main forecast concern early this week will be strong gusty winds
across southeast Wyoming. For this afternoon, relatively pleasant
weather has been observed with temperatures in the 40's to low
50's across most of the area and sunny skies. It is windy in some
areas with gusts up 35 mph, mainly west of I-25. The cool spot is
across the northern Nebraska panhandle where temperatures remain
in the 30's as a modified arctic airmass slowly retreats eastward.
For tonight, expect winds to gradually increase across the wind
prone areas. There will be lull this evening before gradients
increase through midnight tonight. Upgraded the High Wind Watch to
a Warning for most of the Watch area, including most of the I-25
corridor, the Laramie Valley, and the other wind prone areas along
I-80. Strong 700mb flow up to 75 knots, ample llvl pressure
gradients, and low to midlevel subsidence will result in strong
winds initially between Rawlins and Laramie after midnight, with
winds increasing along the I-25 corridor between 3 AM and 9 AM
early Tuesday morning. There are indication of mountain wave
activity early Tuesday morning, so added eastern Platte, the
Laramie Valley, and Converse county in the warning. If mountain
waves do not produce strong gusts at the surface with forecasted
subsidence shown by high res models, believe llvl mixing through
the afternoon will get winds close or over criteria. May need to
add the northern Laramie Range to the warning with models showing
sustained 700mb winds around 70 to 75 knots in that area. Kept the
Cheyenne area out of the warning for now since the best
subsidence will be 10 to 30 miles west of the city, and the
strongest 700mb winds will be northwest of Laramie county. Strong
winds will slowly subside early Tuesday night with the arrival of
the next cold front across the wind prone areas, although most of
the other locations will see diminishing wind speeds around
sunset.
Models show the next cold front sliding southward along the I-25
corridor late Tuesday night into early Wednesday morning. Expect
some light snow to develop behind this front from Douglas
southward towards Wheatland, Torrington and Chugwater by Wednesday
afternoon. Temperatures will be 15 to 20 degrees cooler compared
to Tuesday with highs in the low 30's to low 40's Wednesday
afternoon, warmest along the I-80 corridor.
.LONG TERM...(Wednesday Night - Sunday)
Issued at 300 AM MST Mon Jan 29 2018
The upper-level pattern through much of the extended period should
be dominated by persistent strong NW flow aloft across the central
and northern Rockies. Weak pressure falls over central Montana and
eastern Wyoming could support H7 CAG-CPR gradients in excess of 50
meters on a daily basis, so would expect frequent gusty winds over
the southeast Wyoming wind corridors. It is difficult to pin-point
opportunities for High Wind headlines, but a few 50 knot gusts are
possible from time to time for ARL/BRX/VDW. Snow potential will be
on the rise on Sat/Sun as an arctic cold front blasts south across
the CWA. Main question marks right now are w/ regard to the timing
and depth of the front. This will influence the residence time for
any moderate/heavy snow, and resulting impacts. Overall confidence
for widespread precipitation is fairly high, however.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1000 PM MST Mon Jan 29 2018
Impacts for aviation assets through the next 24 hours will be
strong winds for our southeast Wyoming airports. Winds expected to
continue increasing overnight, becoming strong through the day
Tuesday. West to southwest winds gusting close to 50kts at KLAR
and KRWL very possible with gusts to 40kts likely at KCYS.
Strongest winds late morning through late afternoon. VFR
conditions expected otherwise.
&&
.FIRE WEATHER...
Issued at 115 PM MST Mon Jan 29 2018
No fire weather concerns this week with a series of cold fronts
moving across the area. In addition, high relative humidities are
expected after Tuesday with several chances for snowfall.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning until 9 PM MST Tuesday for WYZ106-110-116-117.
High Wind Watch from 6 AM MST Tuesday through Tuesday afternoon
for WYZ109-113.
High Wind Warning from 6 AM to 6 PM MST Tuesday for WYZ101-104-
105-107-115.
NE...None.
&&
SHORT TERM...TJT
LONG TERM...CLH
AVIATION...GCC
FIRE WEATHER...TJTHazardous weather outlook, Jan 29, 2:32 PM MST, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
232 PM MST Mon Jan 29 2018
WYZ101>119-302145-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
232 PM MST Mon Jan 29 2018
This hazardous weather outlook is for southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
High winds are expected to develop in the wind prone areas of
southeast Wyoming late tonight, and continue through the day on
Tuesday.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
Strong winds could become more widespread on Tuesday, impacting
much of southeast Wyoming. A High Wind Warning is in effect for
most of the Interstate 25 corridor as well as Interstate 80 across
southeast Wyoming. Expect dangerous travel for light weight and
high profile vehicles, including campers, from late tonight
through Tuesday afternoon.
A strong cold front is expected to move across the region this
weekend, possibly bringing much colder temperatures and a good
chance for snow.
.Spotter information statement...
Spotter activation will not be needed.
NEZ002-003-019>021-054-055-095-096-302145-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
232 PM MST Mon Jan 29 2018
This hazardous weather outlook is for portions of western
Nebraska.
.DAY ONE...THIS AFTERNOON AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A strong cold front is expected to move across the region this
weekend, possibly bringing much colder temperatures and a good
chance for snow.
.Spotter information statement...
Spotter activation will not be needed.
High Wind, North Snowy Range Foothills
- When
- January 30, 2:20 AM MST to 9:40 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 30/0350 MST.
High Wind, North Snowy Range Foothills
- When
- January 30, 3:35 AM MST to 9:50 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Halleck Ridge measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 30/1835 MST.
High Wind, Laramie Valley
- When
- January 30, 4:25 AM MST to 5:55 AM MST
- Where
- Laramie Valley forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The WYDOT sensor at Herrick Lane measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 30/0440 MST.
High Wind, South Laramie Range
- When
- January 30, 7:15 AM MST to 4:45 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The UPR sensor at Buford West measured wind gusts of 58 mph or higher, with a peak gust of 72 mph at 30/1115 MST.
High Wind, North Snowy Range Foothills
- When
- January 30, 8:20 AM MST to 5:30 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Cooper Cove measured sustained winds of 40 mph or higher, with a peak gust of 74 mph at 30/1500 MST.
High Wind, South Laramie Range
- When
- January 30, 9:40 AM MST to 9:45 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Pumpkin Vine measured peak wind gusts of 60 mph.
High Wind, South Laramie Range
- When
- January 30, 10:25 AM MST to 5:15 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Lone Tree measured wind gusts of 58 mph or higher, with a peak gust of 69 mph at 30/1105 MST.
High Wind, Converse County Lower Elevations
- When
- January 30, 10:30 AM MST to 11:30 AM MST
- Where
- Converse County Lower Elevations forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 42.972, -105.507 (the zone’s center; the record gives no point)
The WYDOT sensor at Deer Creek measured sustained winds of 40 mph or higher.
High Wind, South Laramie Range
- When
- January 30, 11:05 AM MST to 2:50 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Buford East measured wind gusts of 58 mph or higher, with a peak gust of 68 mph at 30/1320 MST.
High Wind, North Snowy Range Foothills
- When
- January 30, 11:50 AM MST to 5:35 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Strouss Hill measured wind gusts of 58 mph or higher, with a peak gust of 74 mph at 30/1505 MST.
High Wind, Shirley Basin
- When
- January 30, 12:00 PM MST to 1:00 PM MST
- Where
- Shirley Basin forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Shirley Rim measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- January 30, 12:00 PM MST to 9:35 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at County Road 402 measured sustained winds of 40 mph or higher, with a peak gust of 63 mph at 30/1255 MST.
High Wind, Laramie Valley
- When
- January 30, 12:00 PM MST to 5:15 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The UPR sensor at Rock River measured wind gusts of 58 mph or higher, with a peak gust of 75 mph at 30/1630 MST.
High Wind, North Laramie Range
- When
- January 30, 12:44 PM MST to 9:44 PM MST
- Where
- North Laramie Range forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.253, -105.399 (the zone’s center; the record gives no point)
The RAWS sensor at Dodge Creek measured wind gusts of 58 mph or higher, with a peak gust of 75 mph at 30/1244 MST.
High Wind, Ferris/Seminoe/Shirley Mountains
- When
- January 30, 12:50 PM MST to January 31, 6:50 AM MST
- Where
- Ferris/Seminoe/Shirley Mountains forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The RAWS sensor near Muddy Gap measured wind gusts of 58 mph or higher, with a peak gust of 73 mph at 30/2150 MST.
High Wind, North Snowy Range Foothills
- When
- January 30, 1:00 PM MST to 9:55 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher, with a peak gust of 65 mph at 30/1345 MST.
High Wind, North Snowy Range Foothills
- When
- January 30, 1:10 PM MST to 2:50 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington East measured sustained winds of 40 mph or higher, with a peak gust of 66 mph at 30/1420 MST.
High Wind, North Snowy Range Foothills
- When
- January 30, 2:05 PM MST to 3:05 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Foote Creek measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 30/1405 MST.
High Wind, South Laramie Range
- When
- January 30, 2:25 PM MST to 2:30 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Wildcat Trail measured peak wind gusts of 60 mph.
High Wind, Laramie Valley
- When
- January 30, 2:55 PM MST to 10:25 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The WYDOT sensor at Quealy Dome measured wind gusts of 58 mph or higher, with a peak gust of 74 mph at 30/1545 MST.
High Wind, Shirley Basin
- When
- January 30, 3:45 PM MST
- Where
- Shirley Basin forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The UPR sensor at Medicine Bow measured a peak wind gust of 58 mph.
High Wind, South Laramie Range
- When
- January 30, 4:25 PM MST to 5:25 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Vedauwoo measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 30/1705 MST.
High Wind, Central Laramie Range and Southwest Platte County
- When
- January 30, 5:00 PM MST to 6:15 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured wind gusts of 58 mph or higher, with a peak gust of 67 mph at 30/1755 MST.
High Wind, North Snowy Range Foothills
- When
- January 30, 5:10 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 mile post 249 measured a peak wind gust of 58 mph.
High Wind, Central Laramie Range and Southwest Platte County
- When
- January 30, 6:00 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
A wind sensor at Wheatland measured a peak gust of 59 mph.
High Wind, East Platte County
- When
- January 30, 6:00 PM MST to 9:00 PM MST
- Where
- East Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
The WYDOT sensor at Coleman measured sustained winds of 40 mph or higher, with a peak gust of 59 mph at 30/2030 MST.
High Wind, South Laramie Range Foothills
- When
- January 30, 6:50 PM MST to 8:00 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Whitaker measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- January 31, 4:30 AM MST to 1:30 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 31/0430 MST.
High Wind, North Snowy Range Foothills
- When
- January 31, 5:05 AM MST to 5:10 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Cooper Cove measured peak wind gusts of 58 mph.
High Wind, North Snowy Range Foothills
- When
- January 31, 5:05 AM MST to 5:10 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Strouss Hill measured peak wind gusts of 58 mph.
High Wind, Laramie Valley
- When
- January 31, 7:15 AM MST to 1:15 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The WYDOT sensor at Quealy Dome measured sustained winds of 40 mph or higher, with a peak gust of 62 mph at 31/0720 MST.
High Wind, Laramie Valley
- When
- January 31, 9:20 AM MST to 1:20 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The WYDOT sensor at Herrick Lane measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 31/0920 MST.
High Wind, Laramie Valley
- When
- January 31, 9:35 AM MST to 2:50 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
The wind sensor at the Laramie Airport measured sustained winds of 40 mph or higher, with a peak gust of 60 mph at 31/0953 MST.
High Wind, North Snowy Range Foothills
- When
- January 31, 11:45 AM MST to 2:00 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Wagonhound measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- January 31, 12:30 PM MST to 1:30 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Dana Ridge measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- January 31, 12:35 PM MST to 1:35 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Interstate 80 mile post 249 measured sustained winds of 40 mph or higher.
High Wind, North Snowy Range Foothills
- When
- January 31, 1:05 PM MST to 1:10 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Arlington East measured peak wind gusts of 60 mph.
High Wind, North Snowy Range Foothills
- When
- January 31, 1:15 PM MST to 1:20 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at County Road 402 measured peak wind gusts of 62 mph.
High Wind, North Snowy Range Foothills
- When
- January 31, 1:25 PM MST to 1:30 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The WYDOT sensor at Halleck Ridge measured peak wind gusts of 58 mph.
High Wind, South Laramie Range
- When
- January 31, 1:35 PM MST to 1:45 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Summit East measured peak wind gusts of 59 mph.
High Wind, South Laramie Range Foothills
- When
- January 31, 3:55 PM MST to 4:10 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The WYDOT sensor at Otto Road measured peak wind gusts of 58 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Coastal Flood in Massachusetts, January 30, 2018$20,000 · 17 events
- Heavy Rain in American Samoa, January 30, 2018$27,000 · 1 event
- High Wind in Wyoming, January 30, 2018$15,000 · 88 kt wind · 7 events
- Drought in Arizona, January 30 to 31, 20187 events
- Dense Fog in California, January 30, 20184 events
- High Wind in Colorado, January 30, 2018$1,000 · 88 kt wind · 4 events
- Heavy Snow in Maine, January 30, 20183 events
- Drought in Texas, January 30 to 31, 20182 events
- Storm Surge in New York, January 30, 20182 events
- High Wind in Montana, January 30, 201850 kt wind · 1 event
- High Wind in Montana, January 30, 201853 kt wind · 1 event
- Wildfire in Oklahoma, January 30, 20181 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 734187, 734199, 734263, 734291, 734189, 734293, 734292, 734167, 734290, 734211, 734173, 734191, 734289, 734168, 734170, 734253, 734184, 734198, 734297, 734287, 734174, 734295, 734177, 734201, 734179, 734181, 734306, 734188, 734190, 734212, 734288, 734269, 734285, 734256, 734193, 734203, 734186, 734192, 734200, 734294, and more.